MAUDE Adverse Event Report: RESPIRONICS, INC. DREAMSTATION AUTO CPAP; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. DREAMSTATION AUTO CPAP; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number GBX500H15
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Dyspnea (1816); Pneumothorax (2012); Irritability (2421); Lethargy (2560); Fibrosis (3167); Nodule (4551)
Date of Event 06/01/2020
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer received information alleging that a continuous positive airway pressure (cpap) device's sound abatement foam became degraded.The patient has indicated being diagnosed with bibasal small plate atelectasis, scarring of the lungs and a paramediastinal mass on the lungs.The patient continues to experience tiredness, irritability, lack of energy and shortness of breath.It is unknown what medical intervention was required by the patient.This issue was reported to the fda per 21 cfr 806.The device will be corrected per res 88058.
 
Additional Manufacturer Narrative
The manufacturer was previously contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer received information alleging that a continuous positive airway pressure (cpap) device's sound abatement foam became degraded.The patient has indicated being diagnosed with bibasal small plate atelectasis, scarring of the lungs and a paramediastinal mass on the lungs.The patient continues to experience tiredness, irritability, lack of energy and shortness of breath.It is unknown what medical intervention was required by the patient.The patient has also reported having bibasal small plate atelectasis, paramediastinal mass on lungs, scarring of lungs, difficultly of breathing/shortness of breath, chest pain, tired, irritable and low energy.The relationship between the device and the reported events is currently unclear.
 
Additional Manufacturer Narrative
The manufacturer was previously contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer previously received information alleging that a continuous positive airway pressure (cpap) device's sound abatement foam became degraded.The patient has indicated being diagnosed with bibasal small plate atelectasis, scarring of the lungs and a paramediastinal mass on the lungs.The patient continues to experience difficultly of breathing/shortness of breath, chest pain, tired, irritable and low energy.No medical intervention was reported.The device was returned to the manufacturer's quality product investigation laboratory for investigation.Investigation observed an unknown dust contaminant inside the blower box at the air inlet.An unknown contaminant was observed inside the iso port of the rear panel, on the top enclosure, and front panel exteriors.An unknown dust contaminant was observed on the interior of the front panel, rear panel, bottom enclosure, blower, blower seal, and blower box and dust in the airpath was confirmed.Evidence of liquid ingress with a dust contaminant consistent with mineral deposits was observed to the blower and blower box.A keratin-like substance was observed on the blower box outlet.Evidence of sound abatement foam degradation/breakdown was not observed.Investigation confirmed no presence of degraded sound abatement foam using a fitt and the associated procedure.Investigation can confirm that there was no evidence of sound abatement foam degradation/breakdown observed in the base unit.

Brand Name
DREAMSTATION AUTO CPAP
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
kimberly shelly
6501 living place
pittsburgh, PA 15206
2673970028
MDR Report Key12599126
Report Number2518422-2021-04669
Device Sequence Number4023717
Product Code BZD
UDI-Device Identifier00606959042292
UDI-Public00606959042292
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberGBX500H15
Device Catalogue NumberGBX500H15
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2021
Supplement Date Received by Manufacturer08/04/2023
10/12/2023
Initial Report FDA Received Date10/08/2021
Supplement Report FDA Received Date08/18/2023
10/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 88058
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age54 YR
Patient SexFemale